Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 97, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 2, 2006, 6:36 PM CDT for Edwards County, Wabash County, White County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 6:36 PM CDT (23:36 UTC)
- Expired
- Apr 2, 2006, 7:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Edwards County, IL, Wabash County, IL, White County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:00 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT SUN APR 2 2006 DISCUSSION... SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE FIRST 6 HOURS OR SO. BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT. WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV. THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS. 15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A MINIMUM. AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN AREAS WITHIN THE LINE. WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY PUSHES IN FROM THE WEST. LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS... DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID CLOUDS TUE NIGHT. NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT ANY WAY JUST FOLLOWED THE GFS. AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY FROM WED THROUGH FRI AM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && GM/KH
Hazardous weather outlook, Apr 2, 5:01 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 501 AM CDT SUN APR 2 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 501 AM CDT SUN APR 2 2006 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE STORMS. SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY. THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE THIS AFTERNOON AND EVENING. SPODEN
In the hours before
Local storm report, Apr 2, 6:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
623 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG SESSER 38.09N 89.05W
04/02/2006 FRANKLIN IL TRAINED SPOTTER
ROOF DAMAGE TO A FEW HOMES.
&&
SMITTYLocal storm report, Apr 2, 6:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
626 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG CIRCLE CITY 36.86N 89.80W
04/02/2006 STODDARD MO LAW ENFORCEMENT
*** 1 FATAL *** TIME UNKNOWN. HOME OVERTURNED. 1 FATALITY
REPORTED.
&&
SMITTYLocal storm report, Apr 2, 6:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
628 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 N CIRCLE CITY 36.89N 89.80W
04/02/2006 STODDARD MO LAW ENFORCEMENT
*** 1 FATAL *** TIME UNKNOWN. HOME OVERTURNED. 1 FATALITY
REPORTED. EVENT OCCURRED JUST NORTH OF TOWN ALONG HIGHWAY
60.
&&
SMITTYLocal storm report, Apr 2, 6:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
630 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG DEXTER 36.79N 89.96W
04/02/2006 STODDARD MO EMERGENCY MNGR
NUMEROUS STRUCTURES DAMAGED AND TWO DESTROYED WITHIN THE
COMMUNITY. STRUCTURE DAMAGE REPORTED IN ESSEX MISSOURI
ALSO.
&&
SMITTYLocal storm report, Apr 2, 6:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
635 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG BENTON 38.01N 88.92W
04/02/2006 FRANKLIN IL EMERGENCY MNGR
3 TO 4 FOOT DIAMETER TREES DOWN JUST NORTH AND EAST OF
TOWN WITH ONE HOME RECEIVING ROOF DAMAGE.
&&
SMITTYLocal storm report, Apr 2, 6:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
636 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG WEST FRANKFORT 37.90N 88.93W
04/02/2006 FRANKLIN IL LAW ENFORCEMENT
SIDING TORN OFF OF HOUSE.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:48 PM CDT | Tornado Warning | PAH | Ballard, Carlisle | 57 min |
| Apr 2, 6:52 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 68 min |
| Apr 2, 5:41 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 45 min |
| Apr 2, 5:51 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 54 min |
| Apr 2, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 29 min |
| Apr 2, 6:06 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 39 min |
| Apr 2, 6:22 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 53 min |
| Apr 2, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 66 min |
| Apr 2, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Johnson, Pope | 51 min |
| Apr 2, 6:30 PM CDT | Tornado Warning | PAH | Alexander, Union | 45 min |
| Apr 2, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 67 min |
| Apr 2, 6:46 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 59 min |
| Apr 2, 6:58 PM CDT | Tornado Warning | PAH | Pulaski | 47 min |
| Apr 2, 4:10 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 35 min |
| Apr 2, 4:24 PM CDT | Tornado Warning | PAH | Ripley | 36 min |
| Apr 2, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 32 min |
| Apr 2, 4:41 PM CDT | Tornado Warning | PAH | Carter | 19 min |
| Apr 2, 4:50 PM CDT | Tornado Warning | PAH | Butler | 40 min |
| Apr 2, 4:55 PM CDT | Tornado Warning | PAH | Wayne | 50 min |
| Apr 2, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 73 min |
| Apr 2, 5:31 PM CDT | Tornado Warning | PAH | Perry | 59 min |
| Apr 2, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 28 min |
| Apr 2, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 51 min |
| Apr 2, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 42 min |
| Apr 2, 6:12 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 18 min |
| Apr 2, 6:19 PM CDT | Tornado Warning | PAH | Scott, Stoddard | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.